MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION FEMUR REVISION PS SIZE 3 L

MEDACTA INTERNATIONAL SA GMK-REVISION FEMUR REVISION PS SIZE 3 L
Model Number 02.07.2403L
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed by medacta regulatory affairs department on 24 july 2020: lot 1900618: (b)(4) items manufactured and released on 23-05-2019.Expiration date: 2024-05-13, no anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Other device involved in the event: gmk-revision 02.07.10.0858 trial tibial insert sc fixed #2 - 10 mm lot.1410625.Batch review performed by medacta regulatory affairs department on 24 july 2020: lot 1410625: (b)(4) items manufactured and released on 05-06-2014.No anomalies found related to the problem.To date, no other similar events have been reported since 2016.
 
Event or Problem Description
During the primary knee surgery, while the surgeon was trialing the sc trial insert with the final femoral and tibial implants, the trial insert would not lock into the final tibial baseplate.During this trial range of motion a fracture of the medial distal femoral condyle was noticed.The surgeon cabled the fracture to stabilize the components.The surgery was completed successfully.The surgeon was able to insert the final implant poly insert into the baseplate.The fracture may have developed when impacting the femoral implant component.Further, the bone was of very poor quality and was deficient in much of the distal femur.We also used a femoral cone augment to try to reinforce the distal femur which required further removal of some remaining cancellous distal bone.The medial distal femoral condyle didn't partially displace however until we were doing a trial range of motion with the trial insert paired with the final implant femoral and tibial components.

Brand Name
GMK-REVISION FEMUR REVISION PS SIZE 3 L
Common Device Name
FEMUR REVISION
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874, CHE
SZ  6874, CHE
MDR Report Key10366570
Report Number3005180920-2020-00511
Device Sequence Number2345178
Product Code JWH
UDI-Device Identifier07630030821400
UDI-Public07630030821400
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K102437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date05/13/2024
Device Model Number02.07.2403L
Device Catalogue Number02.07.2403L
Device Lot Number1900618
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2020
Initial Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;